Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2014, Article ID 163505, 9 pages
http://dx.doi.org/10.1155/2014/163505
Research Article

Shear Wave Propagation in Multilayered Medium including an Irregular Fluid Saturated Porous Stratum with Rigid Boundary

1Department of Mathematics, Maharshi Dayanand University, Rohtak, Haryana 124 001, India
2Department of Mathematics, TIT&S, Bhiwani, Haryana 127 021, India

Received 25 June 2014; Revised 5 September 2014; Accepted 8 September 2014; Published 12 November 2014

Academic Editor: Klaus Kirsten

Copyright © 2014 Ravinder Kumar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The present investigation is concerned with the study of propagation of shear waves in an anisotropic fluid saturated porous layer over a semi-infinite homogeneous elastic half-space lying under an elastic homogeneous layer with irregularity present at the interface with rigid boundary. The rectangular irregularity has been taken in the half-space. The dispersion equation for shear waves is derived by using the perturbation technique followed by Fourier transformation. Numerically, the effect of irregularity present is analysed. It is seen that the phase velocity is significantly influenced by the wave number and the depth of the irregularity. The variations of dimensionless phase velocity against dimensionless wave number are shown graphically for the different size of rectangular irregularities with the help of MATLAB.